It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Diabetes Message Board


Diabetes Board Index
Board Index > Diabetes | 0-9 A B C D E F G H I J K L M N O P Q R S T U V W X Y Z


Hi everyone, Its been about 3 weeks since I have posted here and I am sorry to say that I have not been well. I have had some crazy, unexplained symptoms since 3/11. Here is a summary - I know its long, but I would really appreciate any feedback or insight.

Previous History: Hypothyroid since 1990 and on Synthroid. Also, in 1980 was diagnosed as Reactive Hypoglycemic (via 5 hour GTT) and cured with diet and supplements over 2 year period.

January: Very ill with bad cold/pneumonia. On Antibiotics and lots of robitussin for 20 days. While sick got careless with my Synthroid (skipped several doses).

February 5: Diagnosed as T2 diabetes with Fasting BS of 206. Also TSH was 8.6 (much higher than normal which I attributed to carelessness with meds).
Started Amaryl 2mg and dramatically changed diet. Started walking daily. Started taking synthroid faithfully again. Had occassional low BS symptoms but did not test low (usually between 85-110 during low symptoms). Was doing wonderfully - lost 10 lbs, felt good, looked better, I felt WONDERFUL.

March 9: At follow-up, doctor reduced Amaryl to 1mg because of my low bs symptoms. TSH tested 4.9 (much better than Feb #s).

March 11: I completely crashed. Its like my body just revolted. Suddenly, I could no longer do ANYTHING. I could not walk without getting f*ggy headed and severe low bs symptoms (but still not testing low). I became weak, jittery, blood pressure skyrocketed, had spells of shivering, tingling/cold adrenaline feeling all through my body and then dramatic shifts to feeling sooooo weak (could hardly walk), warm and feverish (but no fever), and totally spaced out. These symptoms swurve back and forth like a car out of control and have persisted daily throughout March.

On 3/16 : Amaryl was discontinued. Doctor suspected that it may be a reaction to the meds. It didn't make a difference.

On 3/18: They started me on Norvasc for elevated Blood Pressure. Took it for one week then stopped. BP is still running high, but not dangerous like before.

Since 3/11 I have had an EKG, EchoCardiagram, Stress EchoCardiagram, Occult Blood Cultures, full blood panels (on 2 separate occassions) and the only thing that shows up is that I have a mildly elevated liver function, protein in urine, a slightly elevated white blood cell count, and a slightly high sed rate. On 4/1 they retested my TSH which is now 2.5 (completely normal). I have also now lost a total of 26 lbs.

Throughout all of this my BS levels have been quite stable.... usually running around 90-100 pre-meals and 120-150 2 hours after meals.

I have faithfullly documented all my symptoms along with everything I eat, my blood sugar and blood pressure. Upon review, the only thing I can pinpoint is that I feel best at night, after dinner, which is my largest meal of the day. For the past 2 days I have had no f*ggy headed symptoms, but continue to have the jittery/adrenaline rush feeling, which DOES subside when I eat, and I still have bouts of extreme weakness. I also sometimes awaken in the morning with that adrenaline rush/tingling symptom. I have found that eating every 3 hours helps to stabilize me (prevents the swurving of symptoms) but if I wait 4 hours between meals I start to feel bad again.

I finally do have an appointment with an Endocrynologist this Wednesday and am awaiting results of more urine and blood tests.

So here are my questions:
1. Could the dramatic changes in my blood sugar levels so quickly, and then being on amaryl and then off of it completely mess up my system like this?
2. If there is a possibility that this is some oddball viral thing, do Diabetics have a harder time recovering from illness? I just wondered if my spacy/f*ggy/weak symptoms may have been a bug, and the jittery/adrenaline symptom may be my body trying to fight it off?
3. I thought I read in a recent post here that its possible to have adrenal malfunction or improper amounts of adrenal hormones. I know that the function of adrenaline is to counteract insulin or increase the blood glucose - which makes me wonder if this might be a reaction to the sudden shift in my body chemistry. Does anyone have any knowledge about this? Could taking an insulin stimulator such as Amaryl cause this type of adrenal malfunction?
4. Then there is the question of anxiety. I REALLY do not think that I have anxiety disorder, I really think that this is metabolic in some way. My regular doctor is trying to convince me to take an anxiety medication until they figure out what is wrong, and I am refusing - My concern is that its side effects are VERY similar to the symptoms I now have, and I really don't want to interfere with an appropriate diagnosis. Everyone I know (family, friends, husband, other doctors) tell me NOT to take anxiety meds while I am going through all this. Sure, I am stressed about my symptoms and worried about what might be wrong, but I really don't think these are panic attacks! What do you think?

I am sorry for the lengthy post, but I really am hoping to be able to get some ideas or info before I go to the Endo this week. I am so afraid that he is going to tell me nothing is wrong! I pray I won't have to live like this much longer!!! I want to feel well again!!!





All times are GMT -7. The time now is 11:25 PM.





2019 MH Sub I, LLC dba Internet Brands. All rights reserved.
Do not copy or redistribute in any form!